MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "(b)(6) 2022 line flushed well and had blood return when holding light traction on external portion of line but occluded when traction removed.Securacath removed but problem persisted with statlock in place.After x-ray confirmed kink, line retracted 3-4 cm and then brisk blood return." no other information was provided.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regq3272 showed no other similar product complaint(s) from this batch number.
 
Event or Problem Description
It was reported by the customer "on (b)(6) 2022 line flushed well and had blood return when holding light traction on external portion of line but occluded when traction removed.Securacath removed but problem persisted with statlock in place.After x-ray confirmed kink, line retracted 3-4 cm and then brisk blood return." no other information was provided.Additional information received on 2/28/2023: customer reports they were able to use the picc until the end of therapy after it was retracted 3cm.The event did not occur during an urgent or life-threatening medical circumstance and did not result in a clinically significant delay in therapy.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a kink in the catheter was confirmed but the exact cause is unknown.A single ap chest radiograph was returned for evaluation of this complaint.The image included the right upper arm and right-sided picc.The implicated product was a 4fr d/l powerpicc provena catheter.Two kinks were seen in the image; one of the kinks was at the skin entrance site and the other kink was visible at the entrance into the vein.It was reported that slight traction on the catheter allowed flow through the lumen.It is likely that the slight traction reduced the severity of the observed kink.Possible contributing factors for the kinks in the catheter could include patient anatomy (e.G., muscle or fascial layers), catheter placement (e.G., angle of entry into the vein) or securement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ the report of a kinked catheter has been documented and will be monitored as part of complaint trending.
 
Event or Problem Description
 
Event or Problem Description
It was reported by the customer "(b)(6) 2022 line flushed well and had blood return when holding light traction on external portion of line but occluded when traction removed.Securacath removed but problem persisted with statlock in place.After x-ray confirmed kink, line retracted 3-4 cm and then brisk blood return." no other information was provided.Additional information received 2/28/2023: customer reports they were able to use the picc until the end of therapy after it was retracted 3cm.The event did not occur during an urgent or life-threatening medical circumstance and did not result in a clinically significant delay in therapy.Additional information received 5/25/2023: the catheter was inserted 13cm above the antecubital fossa and 3cm left external to the patient.
 
Additional Manufacturer Narrative

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16461007
Report Number3006260740-2023-00591
Device Sequence Number6573120
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREGQ3272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/28/2023
05/17/2023
05/25/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/27/2023
05/23/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexUnknown
Patient Weight54 KG